MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Transient Ischemic Attack (2109); Paresthesia (4421)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report about a patient who underwent a procedure on (b)(6) 2023 in which a pipeline stent was implanted.The patient was undergoing surgery for treatment of a saccular aneurysm with a max diameter of 7.3mm and a 2.4mm neck diameter.The aneurysm dome height was 6.2mm and the dome width was 6.8mm.The landing zone artery size measurements were 3.5mm distally and 4.4mm proximally.There were no intraoperative or device issues that were reported.It was reported that the day after the procedure, the patient had discoloration of the left 4th and 5th digits with paresthesia with weakness in the left hand.Symptoms were resolved.The patient was hospitalized from (b)(6) 2023 and given aspirin as a medication.The patient was discharged on (b)(6) 2023.The patient outcome status was noted as recovered/resolved.Ancillary devices include a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the site assessed the event as possibly related to the disease under study, the device, and the procedure.The patient had been treated for a saccular, sidewall aneurysm located in the c2 segment.
 
Event or Problem Description
Additional information was received that the clinical events committee (cec) determined transient ischemic attack (tia).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the ae was not related to the disease under study.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the segment of the aneurysm was updated from c2 to c7.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received updating the sponsor assessment to cec comments symptom in vascular territory of treated aneurysm but no imaging evidence of device thrombosis or stroke, uncertain causality.
 
Additional Manufacturer Narrative
B5: clarification of aspirin administration-patient was on maintenance dose of aspirin from (b)(6) 2023 to (b)(6) 2023.Information not provided in previous reports: side branches were not covered by pipeline device on day of implant.H10: this report has been determined to be a duplicate see 2029214-2024-02413.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Patient was on maintenance dose of aspirin from (b)(6) 2023 to (b)(6) 2023.Side branches were not covered by pipeline device on day of implant.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key17822408
Report Number2029214-2023-01867
Device Sequence Number6161701
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)241221(10)B316450
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2024
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberB316450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/25/2023
12/19/2023
03/13/2024
06/14/2024
02/13/2025
12/11/2025
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/23/2023
01/17/2024
04/03/2024
07/11/2024
02/28/2025
12/19/2025
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite